Alert archive / Mississippi / Flash Flood Warnings in 2020
Flash Flood Warning 108, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Nov 27, 2020, 10:09 AM CST for Adams County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 27, 2020, 10:09 AM CST (16:09 UTC)
- Expired
- Nov 27, 2020, 1:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Adams County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
247
WGUS54 KJAN 271609
FFWJAN
MSC001-271900-
/O.NEW.KJAN.FF.W.0108.201127T1609Z-201127T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
1009 AM CST Fri Nov 27 2020
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Central Adams County in southwestern Mississippi...
* Until 100 PM CST.
* At 1008 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Natchez, Cranfield and Stanton.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3161 9135 3163 9118 3152 9116 3151 9116
3137 9144 3150 9152 3151 9152 3152 9152
3153 9151 3153 9149 3153 9148 3154 9144
3157 9141 3158 9140 3159 9139
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...2-4 INCHES IN 3 HOURS
$$
JNEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Nov 27, 5:53 AM CST, 4 hours 16 minutes earlier.
Area forecast discussion, Nov 27, 5:53 AM CST, 4 hours 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 553 AM CST Fri Nov 27 2020 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: A mix of conditions were observed at 1130Z with LIFR conds in the se, MVFR cntrl and nw, and VFR in the ne. Flight restrictions wl continue to lower from the south through 17Z as llvl moisture increases. After 17Z MVFR cigs are expected to prevail with -RA developing over the area from the southwest. Isolated TSRA wl be psbl cntrl and south this aftn. IFR cigs are expected to prevail after 00Z Saturday cntrl and south while MVFR cigs continue in the north. /22/ && .DISCUSSION... Today and tonight: Early morning surface analysis had a semi- stationary boundary across the Highway 84 corridor evidenced by low to mid 60 dew points and a light southeast wind. North of this boundary the wind was calm and dew points ranged from the lower 50s north to Interstate 20 and in the lower 40s along the Highway 82 corridor. Water vapor imagery/RAP analysis showed a few subtle shortwaves rounding the base of a closed low spinning over the desert southwest. These shortwaves will move across the Southern Plains early this morning and across our CWA today helping to develop widespread rain and a few thunderstorms. The semi- stationary boundary will try to drift north to the Interstate 20 corridor and provide a focus for some of the most vigorous convection. Parameters haven't changed much from yesterday but a few strong to severe storms capable of wind gusts to 60 mph and quarter sized hail will be possible across the southern half of our CWA later this morning through the afternoon. PWATs are progged to pool above an inch and a half leading to the potential for heavy downpours as well. CAM guidance suggests this potential will start out in our southwest and shift east as the shortwaves traverse the CWA. The convection will wain early this evening but a >1024mb high over the Central Plains will be shifting east to the mid Mississippi valley tonight and bring cooler and drier air from the north back across our CWA. This will push the old boundary back south of Highway 84 by sunrise but also prolong rain chances in our south through the night. /22/ Saturday through Friday: With slight ridging moving over the area on Saturday, precip chances will be pushed to mostly south of our CWA. Skies will continue to be cloudy though and highs will be in the low to mid 60s. A closed low moving through the southern Plains will generate the next rain chances just ahead of its associated cold front which will move through the area on Sunday. WAA showers will begin to move into the region Sunday morning. The front itself will pass through the CWA that afternoon. A marginal risk for severe storms will be in effect over the Pine Belt counties that afternoon as a warm front lifts north through the area. Some weak instability may develop during peak heating within the warm sector and become aligned with some good deep-layer shear. Those two parameters combined within a warm sector can often give way to the development of some strong to severe storms. Damaging wind gusts will be the main threat, but cannot quite rule out a tornado. Now, it's still a bit uncertain how much instability will develop though and this could be the limiting factor for this system. For now, we will maintain the marginal risk. After the front moves through Sunday afternoon, northwesterly CAA and a surface high will begin to move into the region. This will cause cool conditions to start off next week. Highs on Monday will be about 20 degrees below normal for this time of year and top out mostly in the 40s that day. Conditions will be prime for radiational cooling come Tuesday morning and with the center of the high over the area, overnight lows with drop into the mid to upper 20s just in time to start meteorological winter. Beyond that, conditions will begin to slowly warm as the surface high shifts eastward and southerly flow develops by that evening across the area. Towards the second half of next week, a closed low moving through the Rockies and into the southern Plains will generate some cyclogenesis and bring the next round of rainfall to the area in the Wednesday to Thursday timeframe. /10/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 71 53 62 50 / 88 47 5 65 Meridian 70 52 63 49 / 81 59 4 46 Vicksburg 71 50 61 48 / 88 30 7 72 Hattiesburg 74 57 66 53 / 82 84 19 72 Natchez 71 54 62 50 / 97 60 17 85 Greenville 66 45 58 44 / 59 10 2 50 Greenwood 67 45 60 45 / 55 12 1 32 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 10/22
Hazardous weather outlook, Nov 27, 4:26 AM CST, 5 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 426 AM CST Fri Nov 27 2020 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-281030- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-Humphreys- Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS- Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale- 426 AM CST Fri Nov 27 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. LAZ023>026-MSZ053>066-072>074-281030- Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 426 AM CST Fri Nov 27 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight Isolated severe storms capable of damaging winds and hail to quarter size are possible from 10 AM this morning through this afternoon. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated severe storms capable of damaging winds are possible Sunday morning into Sunday afternoon across the southeast. In addition, a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday and today through tonight. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Nov 27, 7:55 AM CST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
755 AM CST Fri Nov 27 2020
MSZ060-271445-
Adams MS-
755 AM CST Fri Nov 27 2020
...A STRONG THUNDERSTORM WILL AFFECT ADAMS COUNTY UNTIL 845 AM CST...
At 754 AM CST, Meteorologists were tracking a strong thunderstorm
near Vidalia, moving east at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Natchez around 805 AM CST.
Kingston around 840 AM CST.
Cranfield and Stanton around 845 AM CST.
LAT...LON 3136 9121 3137 9122 3136 9126 3137 9126
3136 9128 3136 9151 3137 9148 3139 9146
3144 9151 3151 9151 3152 9152 3154 9144
3159 9140 3160 9142 3159 9149 3165 9127
3163 9123 3163 9116 3136 9116
TIME...MOT...LOC 1354Z 261DEG 11KT 3149 9145
HJSSpecial weather statement, Nov 27, 8:03 AM CST, 2 hours 6 minutes before
Special Weather Statement National Weather Service Jackson MS 803 AM CST Fri Nov 27 2020 LAZ007-271430- Morehouse LA- 803 AM CST Fri Nov 27 2020 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MOREHOUSE PARISH UNTIL 830 AM CST... At 802 AM CST, Meteorologists were tracking a strong thunderstorm near Bastrop, moving east at 45 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Galion around 810 AM CST. Other locations impacted by this storm include Mer Rouge and Bonita. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3269 9188 3286 9195 3293 9165 3277 9162 TIME...MOT...LOC 1402Z 249DEG 38KT 3281 9184 JNE
Special weather statement, Nov 27, 9:08 AM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jackson MS
908 AM CST Fri Nov 27 2020
ARZ075-LAZ008-009-MSZ040-271545-
Chicot AR-East Carroll LA-West Carroll LA-Issaquena MS-
908 AM CST Fri Nov 27 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHICOT COUNTY...
NORTH CENTRAL EAST CARROLL...NORTHEASTERN WEST CARROLL PARISHES IN
NORTHEASTERN LOUISIANA AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL 945
AM CST...
At 908 AM CST, Meteorologists were tracking a strong thunderstorm
near Gassoway, or 9 miles southwest of Eudora, moving east at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Gassoway and Millikin around 920 AM CST.
Other locations impacted by this storm include Kilbourne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3297 9145 3298 9144 3299 9145 3300 9144
3301 9144 3315 9141 3305 9112 3303 9114
3302 9116 3301 9116 3301 9112 3288 9114
3292 9146
TIME...MOT...LOC 1508Z 278DEG 27KT 3299 9133
JNEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 7:55 AM CST | Special Weather Statement | JAN | Adams | 50 min |
| Nov 27, 8:48 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys | 42 min |
| Nov 27, 10:52 AM CST | Special Weather Statement | JAN | Leake | 23 min |
| Nov 27, 5:13 PM CST | Special Weather Statement | JAN | Covington, Lamar | 47 min |
Nearby
Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.